MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7277
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.This event is related to mdr # 1810909-2020-00148.
 
Event or Problem Description
The customer reported that at 8:34 a.M., he obtained blood glucose readings of 200 mg/dl on the contour next ez meter and 100 mg/dl on a non-ascensia meter.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer only returned the suspected contour next test strips from lot # 9fpec42c for evaluation.The suspected contour next ez was not returned.Therefore, in-house testing was performed using the in-house contour next ez meter with returned test strips, which gave a satisfactory performance.Additionally, the device history records were reviewed for the suspected meter and test strips, and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key9865724
Report Number1810909-2020-00147
Device Sequence Number3183090
Product Code NBW
UDI-Device Identifier10301937277358
UDI-Public10301937277358
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2021
Device Model Number7277
Device Catalogue Number7277
Device Lot Number9FPEC42C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer07/15/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR